Reacción por drogas con eosinofilia y síntomas sistémicos (síndrome de DRESS). estudio retrospectivo de nueve casos

ISSN: 07176163
1Citations
Citations of this article
14Readers
Mendeley users who have this article in their library.

Abstract

© 2015 Sociedad Medica de Santiago. All Rights Reserved.Background: DRESS Syndrome (Drug Reaction with Eosinophilia and Systemic Symptoms) is an uncommon disease caused by drugs. It is characterized by a polymorphic disseminated eruption with fever and multiple organ dysfunction. Aim: To report the etiology, characteristics, treatment, prognosis, and follow up of patients with DRESS Syndrome admitted to a clinical hospital. Material and Methods: Review of medical records of patients admitted for drug reactions, selecting those patients complying with clinical criteria for DRESS Syndrome. Drugs used during three months prior to the onset of symptoms were evaluated as possible causes of the disease. Results: Nine patients aged 16 to 68 years (six males) complied with the clinical criteria for the disease. The causative medications were carbamazepine in three patients, phenytoin in three, antituberculous drugs in two and amoxicillin in one. All were treated with systemic steroids with a complete clinical resolution. Conclusions: DRESS syndrome is usually underdiagnosed and has a good response to systemic steroids.

Cite

CITATION STYLE

APA

Ocampo-Garza, J., Ocampo-Garza, S. S., Martínez-Villarreal, J. D., Barbosa-Moreno, L. E., Guerrero-González, G. A., & Ocampo-Candiani, J. (2015). Reacción por drogas con eosinofilia y síntomas sistémicos (síndrome de DRESS). estudio retrospectivo de nueve casos. Revista Medica de Chile, 143(5), 577–583.

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free